Top
10
Doctor insights on: Is It Possible To Get Cdiff 6 Months After Last Dose Of Antibiotics

Share
1

1
Is it possible to get c.Diff 6 months after last dose of antibiotics?

Is it possible to get c.Diff 6 months after last dose of antibiotics?

Yes, it is: C diff can happen at any time and it can be 6 months after an antibiotic dose. Some people never have symptoms or they may be mild. ...Read more

See 2 more doctor answers
Dr. Stephen Scholand
430 doctors shared insights

Clostridium Difficile (Definition)

C. Diff, it is a spore forming bacillus that when the micro environment of the colon is modified by antimicrobials, it can germinate and elaborate a toxin causing pseudo membranous colitis, ...Read more


2

2
What type of antibiotics does someone get if they're infected with clostridium difficile?

What type of antibiotics does someone get if they're infected with clostridium difficile?

See below: Ihttp://www.uptodate.com/contents/clostridium-difficile-in-adults-treatment is not a do-it-yourself issue and need prescription. Usually vancomycin and metronidazole are given orally. see this site for more info. http://www.uptodate.com/contents/clostridium-difficile-in-adults-treatment ...Read more

3

3
I was giving clindamycin 150 mg 4x a day 4 tooth infection. Ive had 3 bouts of severe CDiff in last 2 years. Is this antibiotic safe?

I was giving clindamycin 150 mg 4x a day 4 tooth infection.  Ive had 3 bouts of severe CDiff in last 2 years.  Is this antibiotic safe?

C. diff colitis: C. Difficile colitis a serious health issue can be life threatening. When it recurs, there is usually a spore that is not being treated, that becomes the source of regrowth. Okay to ask for an infectious disease consult, a longer course of antibiotic, a stool culture for the c. Diff and possibly a second opinion. Probiotics help establish colonic bacterial environment that keeps the spores at bay ...Read more

4

4
Does everyone on antibiotics get cdiff? Have soft unformed stool once a day that comes fast, doc says it's not technically diarrhea. Any advice?

Does everyone on antibiotics get cdiff? Have soft unformed stool once a day that comes fast, doc says it's not technically diarrhea. Any advice?

C. Difficile: Most patients who take antibiotics do not get C diff infection. It is possible that you have C Diff causing your loose stools, but unless this progresses to something more serious it is best to wait and watch. Sometimes this resolves on it's own. ...Read more

5

5
Is it cdiff or anxiety?Took antibiotics for 15days.Now 2mths later I have bloating, sometimes i don't get hungry & have nausea, dizziness/imbalance.

Is it cdiff or anxiety?Took antibiotics for 15days.Now 2mths later I have bloating, sometimes i don't get hungry & have nausea, dizziness/imbalance.

Intestinal dysbiosis: You probably have an imbalance of your intestinal bacteria. You should take a good probiotic, such as pb8 and if that does not help, see a doctor. ...Read more

See 1 more doctor answer
6

6
Why must one wait a month after antibiotic course is completed to retest for cdiff? Is three weeks ok?

Why must one wait a month after antibiotic course is completed to retest for cdiff? Is three weeks ok?

To be sure: That is the average time it takes those germs to recover and give a positive test result if the antibiotic was not effective ...Read more

7

7
How long after im on antibiotics for cdiff can I go back to work as a caregiver?

How long after im on antibiotics for cdiff can I go back to work as a caregiver?

Check with your doc: C diff is a very tough infection to clear. Even after antibiotics and resolution of symptoms it is possible to still carry the infection. You should have your doctor confirm that you have cleared the infection. An important thing you can do on your own is to take a probiotic supplement. That will shift the balance of your gut flora to help get rid of the pathogens. ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more